MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX® VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W.L. GORE & ASSOCIATES GORE-TEX® VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Catalog Number RRT07070080L
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 10/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that a gore-tex® vascular graft was implanted on (b)(6) 2018, in a (b)(6) male patient to treat an acute ischemia located at the right lower limb.On (b)(6) 2018, after about 8 days, the gore-tex® vascular graft was explanted due to a thrombosis leading to a transfemoral amputation.
 
Additional Manufacturer Narrative
Additional information was entered for the following: result code 213: a review of the manufacturing records confirmed that the lot met all pre-release specifications.Result code 213: refer to explant evaluation summary.The gore-tex® vascular graft was returned to geprovas, independent laboratory, for investigation.The scope and results of the investigation were summarized and a report was submitted to w.L.Gore & associates.An explant investigator (ei) at w.L.Gore & associates reviewed the report.The following is a summary of the ei observations: minimal, scattered plaques of dark red/brown material on the albumen surface.Lumens were fully obstructed with dark red/brown and white/tan thrombotic material.Both poles were transected.Extremity a was ovular in shape.No defect on the eptfe membrane was observed during the macroscopic analysis.From gross images all material disruptions (i.E., material transections), appear to be consistent with cutting by sharp surgical instruments (i.E., scalpel or scissors), likely used during the explant procedure.Further analysis is not needed as the material disruptions are consistent with those caused by surgical instrumentation during the explant process.

Brand Name
GORE-TEX® VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8245010
Report Number2017233-2019-00016
Device Sequence Number2203303
Product Code DSY
UDI-Device Identifier00733132611034
UDI-Public00733132611034
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K802095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2023
Device Catalogue NumberRRT07070080L
Device Lot Number17638275
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date05/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR